Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 27, 2021, 4:52 PM CDT for Okaloosa County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 27, 2021, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WWUS84 KMOB 272152 SPSMOB Special Weather Statement National Weather Service Mobile AL 452 PM CDT Tue Jul 27 2021 FLZ205-272230- Okaloosa Inland FL- 452 PM CDT Tue Jul 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 530 PM CDT... At 451 PM CDT, the strong thunderstorm was located near Crestview, moving southwest at 20 mph. Wind gusts around 40 mph will be possible with this storm. Locations impacted include... Crestview and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3055 8667 3083 8673 3092 8639 3067 8639 TIME...MOT...LOC 2151Z 062DEG 16KT 3075 8652 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:35 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 27, 3:35 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 335 PM CDT Tue Jul 27 2021 .NEAR TERM UPDATE /Now Through Wednesday/...Let's start with the current water vapor imagery. A very well-defined upper cyclonic gyre is observed over the western Gulf of Mexico and is moving westward. Deep convection is being forced within its diffluent NE quadrant over the Central Gulf of Mexico waters and this can be seen advecting to the northwest on the outer reaches of the KMOB WSR-88D. This feature could potentially keep a bit more coverage over our southwestern coastal waters overnight, but will mostly remain beyond 60 nm. Synoptically, our region lies in the break between two mid- and upper ridges, one over the Central US and another over the Southwestern Atlantic. The deep- layer steering flow is weak within this break, so any thunderstorms will be slow movers and they can quickly dump two inches of rain (or more depending on the exact nature of boundary-interactions). There is also deep convection being initiated on the western periphery of the SW Atlantic ridge across eastern AL and Georgia currently. This will likely move into our area from the east later this afternoon and/or early evening. Its westernmost progress/extent will be highly dependent upon second and third generation thunderstorm outflows to initiate additional updrafts, especially once peak solar insolation wanes during the early evening. Currently areas east of I-65 and all the way to the Destin area stand the greatest chance of showers and thunderstorms through 9 PM this evening. Meanwhile a progressive mid- and upper trough is currently over Great Lakes and will be digging into the Mid-Atlantic Region overnight. This will force a large scale deep-layer moisture band, currently this afternoon extending from eastern NC westward to near AR, into the Deep South overnight and that feature will become the impetus to increase shower and thunderstorm coverage beginning later tonight generally north of the Highway 84 Corridor and then moving into the heart of our county warning area by mid-afternoon tomorrow. This scenario is depicted by both global spectral models and feel the higher rain chances is more than warranted. So, expect a better coverage of showers and thunderstorms tomorrow afternoon and this will take the edge off of the afternoon maximum temperatures (mostly lower 90s). Overnight lows tomorrow morning in the low to mid 70s inland ranging to near 80 along the beaches. Rip current risk remains low through the period. /23 JMM && .SHORT TERM /Wednesday night Through Friday night/...Upper level ridging that has dominated the western and central CONUS builds into our CWA Thursday into Friday. Meanwhile long-wave upper level troughing remains rooted across the northeastern U.S. through the period. As our upper level ridge builds in, weak large scale subsidence in the upper levels will act to start suppressing convective coverage Thursday into Friday, helping to allow temperatures to increase across the region. Wednesday evening will feature gradual waning of scattered to numerous showers and thunderstorms that had developed earlier that afternoon as the aforementioned deep moisture band in the near term continues its push south across the CWA. Most model guidance suggests this will shift offshore which should allow rain chances to diminish as the evening progresses. Expect a diurnal shift in convection offshore overnight, perhaps lingering along the coast through early morning Thursday as the land breeze pushes offshore. As we push into late morning and afternoon Thursday, a scattered coverage of showers and thunderstorms will develop inland where convective temperatures can be reached and nearer the coast where some lift associated with the sea breeze boundary will occur. Very weak flow through the atmospheric column will support slow moving to nearly stationary convection, only attaining any meaningful forward propagation through outflow boundary production. PWATs remain high for Thursday generally near 2 to 2.1 inches. Given this and expected slow storm motions, heavy rainfall and localized flash flooding can not be ruled out with a quick one or two inches of rainfall. In addition to heavy rainfall, a storm or two may manage to produce an isolated damaging wind gust or two via wet microbursts. As the upper level ridge strengthens over the area mid to upper level dry air situated above the 850mb level will become increasingly prominent, allowing for the development of sizable DCAPE values in the 1,000 to 1,200j/kg range. This coupled with SBCAPE values of 3,000 to 4,500j/kg and MLCAPE values of 2,500 to 3,500j/kg will aid in strong updraft and downdraft generation in any thunderstorm. Temperatures Thursday will rise into the middle to upper 90's for most locations, and likewise high dewpoints in the lower to middle 70's during peak heating can be expected. This is going to result in heat indices rising into the 105 to 112 range. In future forecast packages a heat advisory may be necessary for the day Thursday. Thursday night convection follows the diurnal cycle and becomes isolated to scattered offshore to along the immediate coast as lows drop into the middle to upper 70's. Friday will feature lesser convective coverage than Thursday, generally remaining isolated to at best scattered where convective temperatures are reached. The upper level ridge will be at its peak over the region, helping to increase subsidence in the column and likewise suppressing convective coverage. Similar to Thursday, plenty of DCAPE and SBCAPE/MLCAPE will be present for any storm that tries to form, which will promote the chance for a strong to damaging wind gust in any storm. This threat will likely remain a bit more limited than Thursday solely due to lesser coverage and more dry air due to subsidence above the 850mb level. Localized flash flooding also remains possible given the slow storm motions (virtually stationary), although PWATs will generally be less in the 1.6 to 1.9 inch range. The bigger story will be the heat for Friday. High temperatures will range in the middle to upper 90's for most spots with isolated areas managing to crack 100 degrees inland. Surface dew points are expected to at least remain in the lower 70's inland and lower to middle 70's along the coast. This is going to support heat indices ranging in the 106 to 113 range. If this forecast holds it would necessitate a heat advisory for Friday. Heading into Friday night temperatures cool into the middle to upper 70's as any residual shower and storm coverage becomes focused offshore. MM/25 && .EXTENDED TERM /Saturday Through Tuesday/...The extended period features a shift in the upper level pattern where the upper level ridge begins to break down over the southeastern U.S. and shift west into the western and west-central CONUS. Meanwhile, broad long-wave troughing becomes the dominant feature over the eastern CONUS Sunday through Tuesday. Over time, the mid to upper levels moisten back up and PWATs climb back into the 2 to 2.3 inch range. Forecast models vary on extent of convective coverage but as shortwaves track along the southern periphery of the trough base it can be expected to have times of scattered to numerous showers and thunderstorms. This is particularly the case early next week Monday into Tuesday as models hint at a surface front managing to begin working its way into the CWA. With the increased convective coverage and breakdown of the ridge, temperatures will feature a gradual downtrend from the middle to upper 90's Saturday to lower to middle 90's on Sunday. Monday and Tuesday will be the coolest days with highs in the upper 80's to lower 90's. Lows will generally stay steady-state in the lower to middle 70's. MM/25 && .MARINE...Thunderstorms will be the main impact during the next several days for mariners. With the exception of tomorrow afternoon, when thunderstorms will move from land to water, the tendency will be for thunderstorms coverage to increase during the very early morning hours lessen during the afternoons. Seas will generally range less than 1 foot, except in localized squalls, and winds will be light onshore during the day and light offshore at night at night. /23 JMM && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 27, 2:14 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Tue Jul 27 2021
ALZ058-060-272000-
Covington AL-Crenshaw AL-
214 PM CDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 300 PM
CDT...
At 214 PM CDT, the strong thunderstorm was located 6 miles northeast
of Opp, moving south at 10 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Opp.
LAT...LON 3122 8620 3122 8628 3124 8640 3152 8632
3149 8619 3140 8620 3129 8619
TIME...MOT...LOC 1914Z 001DEG 7KT 3136 8621
BlackSpecial weather statement, Jul 27, 4:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 452 PM CDT Tue Jul 27 2021 FLZ205-272230- Okaloosa Inland FL- 452 PM CDT Tue Jul 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 530 PM CDT... At 451 PM CDT, the strong thunderstorm was located near Crestview, moving southwest at 20 mph. Wind gusts around 40 mph will be possible with this storm. Locations impacted include... Crestview and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3055 8667 3083 8673 3092 8639 3067 8639 TIME...MOT...LOC 2151Z 062DEG 16KT 3075 8652
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:14 AM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jul 27, 1:02 AM CDT | Special Weather Statement | MOB | Crenshaw | 43 min |
| Jul 27, 2:14 PM CDT | Special Weather Statement | MOB | Covington | 46 min |
| Jul 27, 6:59 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jul 27, 5:14 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 27, 5:59 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.